MAUDE Adverse Event Report: EDWARDS LIFESCIENCES PR SWAN-GANZ; CATHETER, FLOW DIRECTED

EDWARDS LIFESCIENCES PR SWAN-GANZ; CATHETER, FLOW DIRECTED
Model Number D97120F5
Medical Device Problem Code Pacing Problem (1439)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional fda premarket submission number: k822723.The device evaluation is anticipated.However, the complaint cannot be confirmed without the completion of a product evaluation.A supplemental report will be forthcoming when the investigation is completed.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as a part of the monthly review.
 
Event or Problem Description
As reported, during a transcatheter aortic valve implantation, a swan-ganz pacing catheter could not pace.Distribution cables for the pacemaker were changed several times, but issue continued.There was no allegation of patient injury.
 
Additional Manufacturer Narrative
A product evaluation was completed on the returned catheter.The reported event of "could not pace" was confirmed.Continuity testing confirmed a full open condition of both proximal and distal circuits.Cut down of the catheter body was performed to expose the pacing lead wires.Both proximal and distal leadwires were found broken at 3.5cm from distal tip.Balloon latex appeared deteriorated and discolored.Multiple cracks and two tears; approximately 1mm, were evident on balloon latex.Balloon edges appeared to match at the tears.Leakage was observed through the tear on the balloon.Per procedure, latex deterioration is "a condition usually caused by age, excessive exposure to light, atmosphere, or ozone.Appears on the balloon surface as a maze of fine cracks or crazing.The condition may occur in a small area or cover the entire balloon.".No other visible damage was observed from catheter body or returned syringe.Both windings were intact.No visible damage or abnormality was observed from catheter body.An engineering evaluation was initiated to assess for any manufacturing related processes which could be correlated to the complaint.The device history record review was completed and the product passed without nonconformances.Based on the available information, there is no evidence that supports or confirms the failure mode is associated to a manufacturing/ design defect.The affected final work order documentation and manufacturing were verified, and no deficiencies were found.100% of the units go through a delamination inspection of the bifilar nickel magnet wire, a continuity test is performed for the distal and proximal electrodes, and for the wire insertion into the catheter tube.A final continuity test is performed to the electrodes.The instructions for use (ifu) provides the following warnings and precautions: this catheter requires special techniques for insertion and removal.Electrode dislodgement may result from pulling the catheter out through the percutaneous sheath.Avoid forceful wiping or stretching of the catheter during testing and cleaning as not to break the electrode wire circuitry.Since proper functioning of the pacing catheter depends on the electrical continuity of its electrodes and internal wires, care should be exercised when handling the catheter.

Brand Name
SWAN-GANZ
Common Device Name
CATHETER, FLOW DIRECTED
Manufacturer (Section D)
EDWARDS LIFESCIENCES PR
state rd indus pk 402 km 1.4
anasco
Manufacturer (Section G)
EDWARDS LIFESCIENCE
17200 laguna canyon rd
irvine CA 92618
Manufacturer Contact
samantha eveleigh
17200 laguna canyon rd
irvine, CA 92618
9492017706
MDR Report Key22548008
Report Number2015691-2025-05882
Device Sequence Number15572580
Product Code DYG
UDI-Device Identifier00690103150421
UDI-Public(01)00690103150421(17)260530(11)240530(10)65800837
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K233983
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Consumer,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date05/30/2026
Device Model NumberD97120F5
Device Lot Number65800837
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2025
Supplement Date Received by Manufacturer09/26/2025
Initial Report FDA Received Date07/18/2025
Supplement Report FDA Received Date09/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown